Alert archive / Georgia / Tornado Warnings in 2022
Tornado Warning 25, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Oct 12, 2022, 9:22 PM EDT for Atkinson County, Coffee County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2022, 9:22 PM EDT (01:22 UTC)
- Expired
- Oct 12, 2022, 9:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Atkinson County, GA, Coffee County, GA
The radar
The Moody AFB radar (KVAX), 51 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.4 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1379 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted.
095
WFUS52 KJAX 130122
TORJAX
GAC003-069-130145-
/O.NEW.KJAX.TO.W.0025.221013T0122Z-221013T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
922 PM EDT Wed Oct 12 2022
The National Weather Service in Jacksonville has issued a
* Tornado Warning for...
South central Coffee County in southeastern Georgia...
Northwestern Atkinson County in southeastern Georgia...
* Until 945 PM EDT.
* At 922 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Willacoochee, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Willacoochee around 925 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3145 8287 3134 8284 3128 8304 3130 8305
3131 8306 3133 8306 3135 8308
TIME...MOT...LOC 0122Z 231DEG 12KT 3132 8305
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ENYEDI2 follow-up statements
305
WWUS52 KJAX 130129
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
929 PM EDT Wed Oct 12 2022
GAC003-069-130145-
/O.CON.KJAX.TO.W.0025.000000T0000Z-221013T0145Z/
Coffee GA-Atkinson GA-
929 PM EDT Wed Oct 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR SOUTH
CENTRAL COFFEE AND NORTHWESTERN ATKINSON COUNTIES...
At 929 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Willacoochee, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
south central Coffee and northwestern Atkinson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3145 8288 3139 8285 3131 8306 3133 8306
3135 8308
TIME...MOT...LOC 0129Z 225DEG 14KT 3134 8303
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ENYEDI073
WWUS52 KJAX 130138
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
938 PM EDT Wed Oct 12 2022
GAC003-069-130147-
/O.EXP.KJAX.TO.W.0025.000000T0000Z-221013T0145Z/
Coffee GA-Atkinson GA-
938 PM EDT Wed Oct 12 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL COFFEE AND NORTHWESTERN
ATKINSON COUNTIES WILL EXPIRE AT 945 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 3145 8288 3139 8285 3131 8306 3133 8306
3135 8308
TIME...MOT...LOC 0137Z 231DEG 12KT 3133 8298
$$
ENYEDIWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Oct 12, 8:02 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Oct 12, 8:02 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
802 PM EDT Wed Oct 12 2022
...New AVIATION...
.NEAR TERM...
(Through Tonight)
Issued at 235 PM EDT Wed Oct 12 2022
Surface high pressure will move away to the northeast through
Tonight as a cold front moves southeast toward area. At 500mb a
trough will be moving into the area overnight, with waves moving
east through this pattern.
For this afternoon and evening, surface onshore flow pattern due
to the high to the northeast will continue, with weak surface
troughing in the flow leading to convergence and showers.
As the upper trough approaches, it will enhance surface based
instability leading to the potential for a round of strong storms
that could last through the evening. The shower and thunderstorm
chances will then continue through the night as the upper wave
pivots through.
Due to expected cloud cover, lows are forecast to remain above
normal.
&&
.SHORT TERM...
(Thursday through Sunday)
Issued at 235 PM EDT Wed Oct 12 2022
The upper trough will pivot to the east during the day Thursday
taking the best support for convection with it. The surface cold
front will pass through Thursday night, but much of the moisture and
instability will be to the east before its passage. So, expecting
convection to continue through the morning hours Thursday, with this
activity trailing off during the afternoon hours, giving way to a
dry night for Thursday night.
High pressure will build from the west Friday, then along the US
east coast over the weekend. The region will be in an upper trough
Friday and Saturday. So, while dry conditions are expected it
will likely not be completely clear, as high cloudiness will pass
through the base of the upper trough.
Temperatures will trend above normal for Thursday, then below for
Thursday night through Saturday night, with a return to seasonal
levels for Sunday.
&&
.LONG TERM...
(Sunday night through next Wednesday)
Issued at 235 PM EDT Wed Oct 12 2022
High pressure will push off to the southeast Sunday night as a cold
front approaches from the northwest. This front will slowly move
southeast across the area Monday into Tuesday. Moisture is somewhat
limited with this frontal passage, but enough to warrant including
precipitation chances with it. High pressure to build from the
northwest following the front for Wednesday.
After a below normal night Sunday night, highs will recover into the
low to mid 80s on Monday. A cool down is then expected following the
front with highs on Wednesday ranging from around 70 over SE GA
to the low to mid 70s over NE FL.
&&
.AVIATION...
(00Z TAFS)
Issued at 757 PM EDT Wed Oct 12 2022
The 00Z TAF period will begin with prevailing VFR skies with
scattered cloud ceilings around 2.5 kft and multi layered clouds
aloft and light easterly to southeast winds around 5 knots or less.
Overnight, winds will become light and variable while a disturbance
ahead of a cold front over the deep south will move through the
area from the west overnight and bring increasing chances for
showers across the terminals late tonight by 04Z and have tempo
groups for MVFR ceilings and visibilities from heavier showers
mainly between 05-09Z with TSRA marked for KSSI during the same
time frame with variable elevated winds and gusts possible up to
20 knots. This wave of showers and storms should move off the
coast with some low end MVFR ceilings overcast around 1.0-1.5 kft
as the front remains west of the TAF sites until late Thursday
with winds shifting to the west 5-10 knots with some additional
showers possible through 21Z/22Z Thursday afternoon as the front
and drier air finally moves through the teminals with KSGJ the
last TAF site to be cleared of the front before the end of the
period.
&&
.MARINE...
Issued at 235 PM EDT Wed Oct 12 2022
High pressure will continue to move further away to the northeast
Tonight, as a cold front approaches from the northwest. This front
will move southeast across the area Thursday into Thursday night.
High pressure will build from the west northwest Friday. High
pressure will extend down the east coast of the US over the weekend.
This high will move off to the east Monday, as another front
approaches from the northwest. The cold front will move southeast
across the area Monday night into Tuesday. High pressure will build
from the northwest next Wednesday.
Rip Currents: SE GA Moderate Today, Low Thursday
NE FL High Today, Moderate Thursday
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 82 56 80 / 80 30 0 0
SSI 71 81 62 77 / 80 40 10 0
JAX 71 84 62 80 / 70 60 10 0
SGJ 73 84 65 78 / 60 60 20 10
GNV 71 83 61 82 / 60 60 10 0
OCF 71 83 63 83 / 60 70 10 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 AM EDT Thursday for FLZ033-038-
132-325.
High Rip Current Risk until 5 AM EDT Thursday for FLZ124-125-133-
138.
Coastal Flood Warning until 5 AM EDT Thursday for FLZ137.
GA...None.
&&In the hours before
Special weather statement, Oct 12, 3:25 PM EDT, 5 hours 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
325 PM EDT Wed Oct 12 2022
FLZ140-240-122015-
Central Marion FL-Eastern Marion FL-
325 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of southeastern Marion
County through 415 PM EDT...
At 325 PM EDT, Doppler radar was tracking a strong thunderstorm over
Emeralda, moving north at 10 mph.
HAZARD...Winds around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Moss Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2909 8195 2916 8168 2896 8170 2896 8186
TIME...MOT...LOC 1925Z 164DEG 8KT 2897 8179
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KBSpecial weather statement, Oct 12, 9:09 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
909 PM EDT Wed Oct 12 2022
GAZ132-149-130200-
Atkinson GA-Coffee GA-
909 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of south central Coffee
and western Atkinson Counties through 1000 PM EDT...
At 907 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Willacoochee, moving northeast
at 15 mph.
HAZARD...Landspouts, wind gusts up to 50 mph, and pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Pearson and Willacoochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3147 8298 3143 8283 3128 8281 3121 8305
3123 8305 3128 8303 3128 8305 3130 8305
3131 8306 3133 8306 3134 8307 3136 8310
TIME...MOT...LOC 0107Z 219DEG 15KT 3129 8309
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KBThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:09 PM EDT | Special Weather Statement | JAX | Atkinson | 51 min |
| Oct 12, 9:15 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 30 min |
| Oct 12, 9:16 PM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 44 min |
| Oct 12, 9:46 PM EDT | Special Weather Statement | JAX | Coffee, Jeff Davis | 44 min |
| Oct 12, 10:13 PM EDT | Areal Flood Advisory | JAX | Appling, Coffee, Jeff Davis | 3 hr |
| Oct 12, 10:23 PM EDT | Special Weather Statement | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 37 min |
| Oct 12, 10:29 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Ware | 31 min |
| Oct 12, 10:35 PM EDT | Areal Flood Advisory | JAX | Coffee, Jeff Davis | 3 hr |
| Oct 12, 10:54 PM EDT | Severe Thunderstorm Warning | JAX | Atkinson, Bacon, Coffee, Pierce, Ware | 36 min |
| Oct 12, 11:04 PM EDT | Special Weather Statement | JAX | Appling, Bacon, Pierce | 41 min |
| Oct 12, 11:13 PM EDT | Areal Flood Advisory | JAX | Appling, Atkinson, Bacon, Coffee, Ware | 3 hr |
| Oct 12, 11:17 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Pierce, Ware | 28 min |
| Oct 12, 11:35 PM EDT | Special Weather Statement | JAX | Brantley, Wayne | 40 min |
| Oct 12, 11:36 PM EDT | Areal Flood Advisory | JAX | Bacon, Pierce, Ware | 3 hr |
| Oct 12, 11:51 PM EDT | Severe Thunderstorm Warning | JAX | Brantley, Charlton, Ware | 24 min |
| Oct 13, 12:14 AM EDT | Special Weather Statement | JAX | Brantley, Camden, Charlton, Glynn, Wayne | 46 min |
| Oct 13, 12:59 AM EDT | Special Weather Statement | JAX | Camden, Charlton, Glynn | 31 min |
Nearby
Tornado Warnings in Georgia, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.